Kickoff Worskhop Agenda

Dec 7-8, 2016. Catholic University of America, 620 Michigan Ave N.E., Washington, DC 20064

The workshop location: Edward J. Pryzbyla University Center, Great Rooms A, B, and C.

Parking: Pangborn Hall Parking Lot.

Both locations are marked in the following file with directions and CUA map: Directions with CUA Map

mmW RCN Youtube Channel

Summary of Discussion Points for Panels and Breakouts

Day 1: Wednesday, Dec 7, 2016

8:00am-8:45am: Registration and (Yummy) Breakfast

8:45am-9am: Welcome and Opening Remarks, Keynote Introduction. Slides

9:00am-9:30am: KeynoteJon Wilkins, Chief, Wireless Telecommunications Bureau, FCC

9:30am-11:00am:  Panel Discussion 1 (90 mins): State of mmW Technology, Challenges & Opportunities – Industry & Regulatory Aspects

Moderator: Akbar Sayeed

Panelists: Timothy Thomas (Nokia-Bell Labs), Maziar Nekovee, (EU mmMAGIC), Ali Sadri (Intel), Ashwin Sampath (Qualcomm), Ian Wong (National Instruments)

Scribes: Haitham Hassanieh & Xinyu Zhang

11:00am-11:30am: Coffee Break

11:30am-12:30pm Poster Session 1 (60 mins): 13 posters

12:30pm-1:30pm: Catered Lunch

1:30pm-2:30pm: Poster Session 2 (60 mins): 12 posters

2:30pm-4:00pm: Breakout Sessions: Development of Technology Roadmap for mmW Research

Three parallel sessions (90 min each):

A) Communication and signal processing; Discussion leaders: Sundeep Rangan & Lee Swindlehurst; Scribes: Mai Vu & Cenk Gursoy

B) mmW hardware, circuits, antennas, digital hardware, prototypes and testbeds; Discussion leaders: Jim Buckwalter & Ali Niknejad; Scribes: Vishal Saxena & Subhanshu Gupta

C) Networking protocolsDiscussion leaders: Ismail Guvenc and Marwan Krunz; Scribes: Allen MacKenzie & Nicolo Michelusi

4:00pm-4:30pm: Coffee Break

4:30pm-5:30pm:  Poster Session 3 (60 mins): 12 posters

4:30pm – 5:30pm: Breakout session leaders meet to brainstorm discussion items for Panel 2

6:00pm: Catered Dinner


Day 2: Thursday, Dec 8, 2016

8:00am-8:30am:  Breakfast and Registration

8:30am-9:00am: KeynoteJulius Knapp, Chief, Office of Engineering and Technology, FCC. Slides

9:00am-9:30am: Readout from Breakout Sessions to Seed the Panel 2 Discussion (One discussion leader from each breakout)

9:30am-11:00am: Panel Discussion 2 (90 mins):  Cross-disciplinary Collaboration in mmW Research – Scoping the Landspace and Charting a Course for RCN Contributions

Moderator: Nada Golmie

Panelists: Marwan Krunz (Arizona), Sundeep Rangan (NYU), Charlie Zhang (Samsung), Ian Wong (NI), Mythri Hunukumbure (mmMAGIC), Amitava Ghosh (Nokia-Bell Labs), Arun Ghosh (AT&T), Jim Buckwalter (UCSB)

Scribes: Haitham Hassanieh & Xinyu Zhang

This panel will build on the discussion from the breakout sessions from Day 1 to identify key directions for cross-disciplinary collaborations as part of the RCN contributions. We expect strong and free-flowing participation from all attendees, especially those who have been engaged in cross-disciplinary research and/or who may want to be actively involved in cross-disciplinary research as part of this RCN.

What are some big problems that will require cross-disciplinary collaboration? What kind of contributions can we expect from this RCN in the next 3 years?How do we facilitate cross-disciplinary collaboration? What are the key elements of cross-disciplinary collaboration? What are some common hindrances to collaboration that we need to be aware of? What are some key cross-disciplinary topics for initial focus?

11:00am-11:15am: Closing Remarks (15 mins): including participant impressions and feedback, suggestions for future workshops

Akbar Sayeed, Xinyu Zhang, and Hang Liu

11:15am-noon: Coffee and Boxed Lunch